MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM,,

ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM,,
Model Number 20400109
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fluid Discharge (2686)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medwatch is not to report a device malfunction, but to report an adverse patient effect post procedure.There was no report of a device malfunction or patient complication during the procedure.As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint could not be confirmed given the nature of the patient serious adverse event.There was no report of nanoknife probe or hardware malfunction during the procedure.Without receiving product to evaluate, we cannot determine if any non-conformance was present in the probe; root cause cannot be determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use, which is supplied to the end user with this catalog number, contains the following statement: "warnings: do not use a device with damaged insulation.Do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Inspect all of the devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached." indications for use the nanoknife system with six outputs is indicated for the surgical ablation of soft tissue.Potential adverse effects damage to critical anatomical structure (nerve, vessel, duct).A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
This medwatch is not to report a device malfunction, but to report an adverse patient effect.An angiodynamics territory manager reported an issue that occurred due to a nanoknife treatment.Post procedure, the patient started having nausea/vomiting & increasing wbc count so a ct scan was performed.The scan indicated the patient was experiencing a pancreatic duct leak after treatment.A second drain was placed to drain the pool of pancreatic fluid.It was reported that is patient is okay.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.

Brand Name
NANOKNIFE SYSTEM
Common Device Name
LOW ENERGY DIRECT CURRENT ABLATION SYSTEM,,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key10507152
Report Number1319211-2020-00141
Device Sequence Number14288916
Product Code OAB
UDI-Device IdentifierH787204001090
UDI-PublicH787204001090
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K080287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20400109
Device Catalogue Number20400109
Device Lot NumberUNKOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2020
Initial Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR